Itchiness after taking antibiotics

Mac33

Professional
#1
After being on antibiotics for a few weeks from late January to early February after suffering a trauma accident my skin especially my upper body is quite itchy.

I've never suffered any problem with my health though 54. I'm pretty certain it was caused by either the antibiotics or some of the other medications I took.

Had the itchiness for a few months but only mild,however this last week it has turned in to a problem.

Any natural cures? How long will it last?

Have an appointment at the hospital in 10 days so I'm going to wait till then.
 
#2
I likely don't have any helpful advice with your current situation. Hope you find something that helps.

Pork and pork gelatin makes me itch all over. It can be maddening the constant itchy feeling. The only cure I've found for me is to avoid pork and gelatin. The doctor I told about the itchiness didn't have any solutions for me.
 

TnsGuru

Professional
#3
Whatever you are taking, Google the antibiotic or med to see if itching or hives is indeed a side effect. If it is, discontinue and let your Dr. know if there is an alternative.
 
#5
After being on antibiotics for a few weeks from late January to early February after suffering a trauma accident my skin especially my upper body is quite itchy.

I've never suffered any problem with my health though 54. I'm pretty certain it was caused by either the antibiotics or some of the other medications I took.

Had the itchiness for a few months but only mild,however this last week it has turned in to a problem.

Any natural cures? How long will it last?

Have an appointment at the hospital in 10 days so I'm going to wait till then.
Antibiotics for a trauma? Why? Was there a bacterial infection? Did they do a wound culture prior to you taking the antibiotics to see if they were indeed infected with a bacteria and needed antibiotics? Why do you think your symptoms were caused by something you took 2-3 months ago?
 
#6
Antibiotics for a trauma? Why? Was there a bacterial infection? Did they do a wound culture prior to you taking the antibiotics to see if they were indeed infected with a bacteria and needed antibiotics? Why do you think your symptoms were caused by something you took 2-3 months ago?
From earlier posts it sounds like he mangled himself pretty good. Antibiotics probably prescribed to ensure really bad situation didn’t turn into something worse.
 
#9
It was two open wounds and yes my knee had sand in it. It had to be drained too.

I was on intravenous antibiotics and then oral ones for around 2 weeks.

Itchiness has dropped a small amount in the last few days. Just hope it eventually disappears.

My skin under the arm has a slight discolouration which I've never had.

Cant say for sure the medications were the cause of all these problems - but I'm 99 percent sure.
 
#10
It was two open wounds and yes my knee had sand in it. It had to be drained too.

I was on intravenous antibiotics and then oral ones for around 2 weeks.

Itchiness has dropped a small amount in the last few days. Just hope it eventually disappears.

My skin under the arm has a slight discolouration which I've never had.

Cant say for sure the medications were the cause of all these problems - but I'm 99 percent sure.
You might want to get a blood test to make sure there is nothing too funky going on with your immune cell inflammatory response. The lymph nodes under your arm signals something going on.
 
#11
From earlier posts it sounds like he mangled himself pretty good. Antibiotics probably prescribed to ensure really bad situation didn’t turn into something worse.
It’s standard protocol for any open surgery in most places in the world.
Yeah I'm well aware of all the rationale behind antibiotic prescription indications and usage. Just wanted the OP's insight as he has posted many times on his disdain for modern medicine and belief in pseudoscience and all things true on the internet as to why why he now thinks and attributes his current symptoms to an incident weeks to months ago.
You might want to get a blood test to make sure there is nothing too funky going on with your immune cell inflammatory response. The lymph nodes under your arm signals something going on.
Am curious what this statement means exactly and what testing you are referring to. Are you a physiologist or physician?
 
#12
Yeah I'm well aware of all the rationale behind antibiotic prescription indications and usage. Just wanted the OP's insight as he has posted many times on his disdain for modern medicine and belief in pseudoscience and all things true on the internet as to why why he now thinks and attributes his current symptoms to an incident weeks to months ago.

Am curious what this statement means exactly and what testing you are referring to. Are you a physiologist or physician?
I’m not an MD, but I am PhD and career researcher in the area of inflammatory responses to implanted materials. In my internet opinion, the OP’s itchiness problem appears related to his recovery from the massive tissue trauma (not necessarily the antibiotics). His inflammatory cells had to go into overdrive to heal his extensive open wounds and combat high bacteria loads in those exposed tissues, but now those cells are overactivated (and possibly over abundant, which a blood test for eosinophils might flag) and need to be calmed down.

I don’t know if there is an instant cure for this, but following guidelines to reduce full body inflammation (especially by strict attention to diet) should help alleviate the symptoms.
 
Last edited:
#13
Cant say for sure the medications were the cause of all these problems - but I'm 99 percent sure.
Have you tried leeches? I hear they are quite effective!

Just wanted the OP's insight as he has posted many times on his disdain for modern medicine and belief in pseudoscience and all things true on the internet as to why why he now thinks and attributes his current symptoms to an incident weeks to months ago.
Because he does not understand that correlation does not imply causation. The person piloting the boat that hit him was probably experiencing a reaction to vaccination too.
 
#14
I’m not an MD, but I am PhD and career researcher in the area of inflammatory responses to implanted materials. In my internet opinion, the OP’s itchiness problem appears related to his recovery from the massive tissue trauma (not necessarily the antibiotics). His inflammatory cells had to go into overdrive to heal his extensive open wounds and combat high bacteria loads in those exposed tissues, but now those cells are overactivated (and possibly over abundant, which a blood test for eosinophils might flag) and need to be calmed down.

I don’t know if there is an instant cure for this, but following guidelines to reduce full body inflammation (especially by strict attention to diet) should help alleviate the symptoms.
Interesting. So what blood test? And what diet?
 
#16
It was two open wounds and yes my knee had sand in it. It had to be drained too.

I was on intravenous antibiotics and then oral ones for around 2 weeks.

Itchiness has dropped a small amount in the last few days. Just hope it eventually disappears.

My skin under the arm has a slight discolouration which I've never had.

Cant say for sure the medications were the cause of all these problems - but I'm 99 percent sure.
You should have really turned to natural remedies for your health problem. It would have been very efficient "treatment", albeit somewhat slow and painful.

:cool:
 
Top